False triggering of an ultraviolet flame detector after 99mTc-MDP injection

Hisashi Yoshizawa, Jay Starkey

Research output: Contribution to journalArticlepeer-review

Abstract

We report a patient who set off a restroom’s ultraviolet-spectrum flame detector, occurring 2.5 h after administration of radioisotope 99mTc-MDP (740 MBq) for bone scintigraphy. The radiation dose rate emitted from the patient was estimated to be about 11.82 μSv/h at a distance of 100 cm. To date, many cases have been reported of radiation detector false alarms triggered by radioisotopes administered to patients, presumably due to strengthened security measures and increased radioisotope use. Only one other case of false flame detector triggering in relation to radioisotope administration has been reported, in that case due to therapeutic radioiodine; there have been no prior reports of diagnostic 99mTc triggering flame detectors.

Original languageEnglish (US)
Pages (from-to)380-384
Number of pages5
JournalAnnals of Nuclear Medicine
Volume30
Issue number5
DOIs
StatePublished - Jun 1 2016
Externally publishedYes

Keywords

  • 99mTechnetium-Methyl diphosphonate (99mTc-MDP)
  • Patient information
  • Radiation alarm
  • Radiation protection certificate
  • Ultraviolet flame detector

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Fingerprint Dive into the research topics of 'False triggering of an ultraviolet flame detector after 99mTc-MDP injection'. Together they form a unique fingerprint.

Cite this